Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 3, 2022, 4:31 PM EDT for Van Wert County, Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2022, 4:31 PM EDT (20:31 UTC)
- Expired
- May 3, 2022, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:44 PM EDT | TSTM WND GST 64 | 2 Sse Ohio City, OH | |
| May 3, 4:53 PM EDT | TSTM WND DMG | 1 N Converse, OH | SEVERAL POWER POLES KNOCKED DOWN AND 1 LARGE TREE DOWNED. |
| May 3, 4:53 PM EDT | TSTM WND DMG | Converse, OH | A FEW POWER POLES DOWN. RELAYED TO NWS BY EMERGENCY MANAGEMENT. |
| May 3, 4:55 PM EDT | TSTM WND DMG | 3 S Van Wert, OH | 2-3 INCH LIMBS DOWN. WIND GUST ESTIMATED TO 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WUUS53 KIWX 032031 SVRIWX OHC161-032100- /O.NEW.KIWX.SV.W.0013.220503T2031Z-220503T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Northern Indiana 431 PM EDT Tue May 3 2022 The National Weather Service in Northern Indiana has issued a * Severe Thunderstorm Warning for... Southern Van Wert County in west central Ohio... * Until 500 PM EDT. * At 430 PM EDT, a severe thunderstorm was located 7 miles east of Monroe, or 9 miles northeast of Berne, moving east at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Ohio City around 445 PM EDT. Van Wert around 450 PM EDT. Other locations impacted by this severe thunderstorm include Dull, Abanaka, Jonestown, Middle Point, Venedocia, Schumm, Elgin, Willshire, Glenmore and Wren. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4073 8480 4079 8480 4089 8440 4073 8440 TIME...MOT...LOC 2030Z 250DEG 46KT 4073 8481 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JBALL
1 follow-up statement
033
WWUS53 KIWX 032056
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
456 PM EDT Tue May 3 2022
OHC161-032105-
/O.EXP.KIWX.SV.W.0013.000000T0000Z-220503T2100Z/
Van Wert OH-
456 PM EDT Tue May 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN WERT COUNTY WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning was moving out of the area.
Therefore, the warning will be allowed to expire on time.
LAT...LON 4073 8480 4079 8480 4089 8440 4073 8440
TIME...MOT...LOC 2055Z 250DEG 46KT 4083 8444
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:04 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 3, 2:04 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
204 PM EDT Tue May 3 2022
.SYNOPSIS...
Issued at 204 PM EDT Tue May 3 2022
Showers and isolated thunderstorms will be possible through
midnight tonight. Some of the thunderstorms could become strong to
marginally severe can capable of producing damaging wind gusts and
locally heavy rainfall. Conditions turn briefly dry on Wednesday
before another system moves in Thursday through Friday to bring
additional chances for showers and thunderstorms.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 204 PM EDT Tue May 3 2022
Initial round of rain has traversed the majority of the forecast
area while eyes turn towards potential development of scattered
convection this afternoon.
Breaks in the expansive cloud cover have been hard to come by
however one such area has been lifting across central indiana over
the past hour. This will clip our east-central Indiana counties
as well as our west-central Ohio counties, generally along and
south of US 24 and east of Route 15, over the next could of
hours. The additional heating, coupled with northward surging 60F
surface dewpoints, would provide sufficient instability for storms
to redevelop despite earlier showers. Cant argue with an isolated
strong to marginally severe storm during mid-afternoon into the
early evening hours. Linear hodographs and narrow CAPE profiles
support keeping damaging wind gusts as the primary hazard. Also
not surprising will be the risk of flooding associated with these
thunderstorms. PWATs remain 1.25", NE storm motions could allow
for some training, and saturated grounds from earlier storms today
and over the weekend will allow for flooding to develop as these
thunderstorms move through. Concern for strong to severe storms
will diminish after 7PM while linger showers within the surface
wrap around flow will remain possible until midnight.
North of the above mentioned area, the bulk of the rainfall has
already occurred. Scattered showers will remain possible into the
overnight hours as the surface low lifts NE towards Lake Erie.
Additional rainfall amounts this afternoon and evening should be
light.
Upper ridging overspreads the area Wednesday to keep the area dry
while high temperatures reach into the lower 60s.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 204 PM EDT Tue May 3 2022
Wednesday night into Thursday morning will see height falls in
response to a lee side low progressing across the central US.
This will bring multiple chances for rain and possible
thunderstorms Thursday afternoon through Friday. The additional
rainfall would cause further rises on area rivers given recent
runoff and redevelop flooding of poor drainage areas. Upper
ridging returns Saturday afternoon and persists into early next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 108 PM EDT Tue May 3 2022
The center of low pressure will track between KFWA and KSBN this
afternoon with IFR conditions and showers/drizzle/br persisting
into this evening at KSBN. At KFWA, expect mainly MVFR cigs and
scattered showers/storms this afternoon as weak instability and
better mixing commences. IFR conditions and northerly winds near
10 knots will follow on the backside of this system tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 5 PM this afternoon to 11 AM EDT
Wednesday for LMZ043-046.
&&
SYNOPSIS...CM
SHORT TERM...CM
LONG TERM...CM
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 3, 1:58 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 158 PM EDT Tue May 3 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041800- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 158 PM EDT Tue May 3 2022 /1258 PM CDT Tue May 3 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and isolated thunderstorms will persist until midnight tonight. Thunderstorms that develop along and south of U.S. 24 and east of Route 15 could become strong to marginally severe. The primary hazard with these storms is damaging wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather and uncommon flooding. LMZ043-046-041800- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 158 PM EDT Tue May 3 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. There is a chance of thunderstorms Thursday night into Friday.
In the hours before
Special weather statement, May 3, 4:00 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
400 PM EDT Tue May 3 2022
INZ026-027-033-034-032045-
Jay IN-Blackford IN-Adams IN-Wells IN-
400 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern
Blackford, southeastern Wells, Adams and northern Jay Counties
through 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 10 miles south of Bluffton, moving northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bluffton around 405 PM EDT.
Berne and Geneva around 415 PM EDT.
Monroe around 420 PM EDT.
Other locations impacted by this storm include Bryant, Nottingham,
Poneto, Travisville, Ceylon, Wellsburg, Reiffsburg, Dillman,
Petroleum and Keystone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4065 8530 4090 8480 4056 8480 4047 8530
TIME...MOT...LOC 2000Z 240DEG 49KT 4059 8522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:50 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 55 min |
| May 3, 5:27 PM EDT | Tornado Warning | IWX | Putnam | 18 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.